A Reminder

A long time ago (December 2003) I wrote a few articles on the drug G, GBH, Liquid Ecstasy. My point of the articles and my belief is about harm minimisation.

Whilst I do not have an opinion either way on whether drugs are bad or good, I do believe that prohibition of illegal substances does not work and they should be licensed. I read during the week that more tan 25% of deaths of people aged 18 - 25 are caused by alcohol, but less than one percent of the deaths are caused by illegal drugs.

G however is a dangerous drug, as is Tina (Crystal) and a few years back people were dropping left right and center after taking a bit too much G. The difference between an overdose and a 'good' dose is negligible. It acts as a central nervous system depressant (like alcohol) and an overdose causes people to rapidly fall unconscious and their respiratory system to cease working.

Back in 2003 it was the "new" drug of choice for many people, it was easy to get, virtually undetectable and cheap. It is also a drug that is commonly used as a date rape drug, as the the effects can also be an amnesiac and a paralasys of the body, so someone can be easily drugged.

Over the last couple of years most clubs, dance parties etc have become even stricter than before on party drugs especially G, because back then so may people really were dropping in clubs and needed emergency life saving medical care.

People have also become complacent again about the drug, if a mate goes to "g sleep" they let then sleep, or they wait till the absolute last possible moment to call for help, which can have disastrous consequences.

In fact, I found out today that a friend of a friend had in fact died a couple of weeks back from a G overdose. In this case he had been given the drug in a club and left the club as he felt unwell and on the way home started spinning out and going into g shock. By the time he was home he was unconscious and by the time the ambulance arrived it was too late.

As I wrote four years ago, I have a request to people, G is dangerous, if you must take it be careful, and if you see someone in trouble don't wait to get help, get it as quickly as you can!